Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 182, NWS Lincoln, IL

August 22, 2001Piatt County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 22, 2001, 8:37 PM CDT for Piatt County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 22, 2001, 8:37 PM CDT (01:37 UTC)
Expired
Aug 22, 2001, 9:15 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Piatt County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 7:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2203 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WUUS53 KILX 230137
SVRSPI
ILC147-230215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
837 PM CDT WED AUG 22 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIATT COUNTY IN CENTRAL ILLINOIS

* UNTIL 915 PM CDT

* AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF DE LAND...OR ABOUT 11
  MILES NORTHEAST OF CLINTON...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANSFIELD
  WHITE HEATH

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4029 8859 4007 8874 4005 8847 4029 8846

HEDGES

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 8:23 PM CDT, 14 minutes earlier.

Area forecast discussion, Aug 22, 8:23 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
823 PM CDT WED AUG 22 2001

NO UPDATES TO FCST ATTM WITH UPDATES COMING WITH WATCHES. WILL BE
MONITORING FOR EXCESSIVE RAINFALL POTENTIAL WITH REDEVELOPMENT
ACROSS NRN MO/SRN IA CONTINUING. SO FAR AMOUNTS HAVE BEEN UNDER
CONTROL GIVEN HIGH FFG VALUES.

.ILX...NONE.

FRIEDERS

In the hours before

Local storm report, Aug 22, 6:30 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
630 PM CDT WED AUG 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    YATES CITY                IL   WIND DAMAGE
08/22/01   KNOX                           POWER LINE BLOWN DOWN.
                                          FROM WEATHER SPOTTER.

0610 PM    YATES CITY                IL   1.50 INCH HAIL
08/22/01   KNOX                           FROM WEATHER SPOTTER.

GOETSCH
Local storm report, Aug 22, 6:38 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
638 PM CDT WED AUG 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0636 PM    2 E HANNA CITY            IL   WIND DAMAGE
08/22/01   PEORIA                         TREES AND POWER LINES
                                          BLOWN DOWN. OCCURRED AT THE
                                          INTERSECTION OF ROUTE 116
                                          AND TAYLOR ROAD. FROM
                                          COUNTY ESDA.

GOETSCH
Local storm report, Aug 22, 7:08 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
708 PM CDT WED AUG 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    FARMINGTON                IL   WIND DAMAGE
08/22/01   FULTON                         NUMEROUS TREES AND POWER
                                          LINES DOWN. FROM FULTON
                                          COUNTY ESDA.

GOETSCH
Special weather statement, Aug 22, 7:20 PM CDT, 1 hour 17 minutes before
ILZ027>030-230030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
720 PM CDT WED AUG 22 2001

THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES IN
CENTRAL ILLINOIS HAS BEEN CANCELED...

KNOX...STARK...MARSHALL...AND PEORIA.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT
WITH LOCALLY HEAVY RAINFALL. ALTHOUGH...THE THREAT FOR SEVERE
WEATHER HAS SHIFTED TO THE SOUTH.

FRIEDERS
Local storm report, Aug 22, 7:25 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
725 PM CDT WED AUG 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    SPRING BAY                IL   WIND DAMAGE
08/22/01   WOODFORD                       TREES DOWN BLOCKING ROAD.
                                          FROM ESDA.

0646 PM    SOUTH PEKIN               IL   WIND DAMAGE
08/22/01   TAZEWELL                       TREE BLOWN DOWN ON HERMAN
                                          ROAD. FROM ESDA.

0710 PM    BROWNING                  IL   WIND DAMAGE
08/22/01   SCHUYLER                       TREE BLOWN DOWN. FROM
                                          COUNTY ESDA.

0712 PM    EUREKA                    IL   60 MPH TSTM WIND GUST
08/22/01   WOODFORD                       REPORTED BY ESDA.

GOETSCH
Local storm report, Aug 22, 8:07 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
807 PM CDT WED AUG 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0738 PM    LEXINGTON                 IL   WIND DAMAGE
08/22/01   MC LEAN                        TREES AND POWER LINE BLOWN
                                          DOWN. ESTIMATED WINDS OF 85
                                          MPH. FROM MCLEAN COUNTY
                                          ESDA.

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:23 PM CDTSevere Thunderstorm WarningILXMason, Menard67 min
Aug 22, 7:42 PM CDTSevere Thunderstorm WarningILXLogan63 min
Aug 22, 8:10 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean65 min
Aug 22, 9:07 PM CDTSevere Thunderstorm WarningILXVermilion53 min
Aug 22, 9:21 PM CDTFlash Flood WarningILXSchuyler6 hr
Aug 22, 10:54 PM CDTFlash Flood WarningILXCass6 hr
Aug 23, 2:30 AM CDTFlash Flood WarningILXSchuyler7 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.